Home Groups Young women



Finishing Tamoxifen - After 10 years!!

EmmaEmma Member Posts: 11
Hi All, 
I have finished taking Tamoxifen after 10 loonnnngggg years and just wondering if anyone else has had any experiences they could share regarding any side effects from coming off the drug? So far I have noticed bloating, fatigue, occasional shortness of breath, night sweats and disrupted sleep - although I experienced these things on Tamoxifen so I am just wondering if the drug hasn't left my system yet. I saw my GP and she suggested that maybe it could be anxiety-related......(eye roll). 

Comments

  • Giovanna_BCNAGiovanna_BCNA Member Posts: 1,848
    Hello @Emma that is great news!  I have tagged @jane84 who may know of someone who has been through this experience.
  • EmmaEmma Member Posts: 11
    Hi @Giovanna_BCNA thank you! Yeah I'm pretty happy about it all. It would be nice to hear from others that have come off the drug. My GP made me feel like my concerns weren't validated and that it was 'all in my head'...   
  • Katy_SodapopKaty_Sodapop Member Posts: 50
    Emma said:
    Hi @Giovanna_BCNA thank you! Yeah I'm pretty happy about it all. It would be nice to hear from others that have come off the drug. My GP made me feel like my concerns weren't validated and that it was 'all in my head'...   
    Hi Emma! Just checking in to see how you're feeling? I've just gone from aromatase inhibitors to Tamoxifen... Interested to hear how your body and mind are. Were you expecting your period again? It's a lot of unknowns 
  • NewBoobsPLSNewBoobsPLS Panania, NSWMember Posts: 82
    Hi Emma, congrats on coming off the Tamoxifen. I'm just starting on the Tamoxifen and interested to hear of people's experiences on this drug. Anything you can share?
  • EmmaEmma Member Posts: 11
    Hi @Katy_Sodapop  thanks for checking in, apologies for the delayed response. I finished up Tamoxifen end of January so its been a few months now. I have been feeling very bloated and a few painful joints that come and go but nothing too dramatic at this stage, because I was on the drug for so long and had adjusted well, it was hard to tell which symptoms related to coming off the medication. I had started getting a normal period back a couple years after starting Tamoxifen so that didn't change after finishing on the drug, they have continued to be normal for me. How have you been going on Tamoxifen? 

    Hi @NewBoobsPLS thank you :) I'm mostly happy that having children is now a possibility after finishing Tamoxifen. I have heard of people not being able to tolerate Tamoxifen but I adapted well, keeping in mind I started on the drug at 23 years old so realistically mood swings and emotional breakdowns weren't uncommon for the age group haha, but in all seriousness, it was the moods that were most difficult to get under control. Also short term memory loss was a big thing, I found it really hard to retain information which was difficult at first but I just started using my phone for everything, to do lists, meetings, events etc. Let me know how you find it, more than happy to keep chatting and I promise I'll check this more regularly! 
  • NewBoobsPLSNewBoobsPLS Panania, NSWMember Posts: 82
    Thanks so much for sharing Emma. I'm 36 and finished family plans. Oh god more memory loss, I already have short term memory loss from the chemo please tell me it doesn't get worse than that. Not sure I'll be able to keep work going if it gets any worse. I'm so worried about starting Tamoxifen as I heard weight increase is a big one and I'm on the small side so this worries me. I already have a short temper too. God help my husband and son if the mood swings are bad. 😭
  • EmmaEmma Member Posts: 11
    No worries at all :) I don't think Tamoxifen was anywhere near the experience of Chemo, I was so exhausted the whole chemo, I feel like life became a blur for those 21 weeks. My memory didnt get any worse than during chemo, I just found it difficult to retain the finer details, a bit 'cloudy' and unfocused is prob the best way to describe it. I really found that my phone calendar and to do lists in my work diary etc were very helpful, setting alarms for any appointments or birthdays etc so I took the pressure off myself to remember the important things - I actually become a very organised person as a side effect! haha. I am a smaller person too, I'm about 55 kgs but I never experienced weight gain or loss, I have remained the same, give or take a kg or too which is normal for me. I eat pretty healthy and exercise a bit too, which I found always helped with the mental fog or to clear negative emotions. I'm pretty short tempered as well, but hey, you're the one going through this shit so the least the people around you can do is forgive you ;) 
  • NannajayNannajay Canberra Member Posts: 12
    Hi @NewBoobsPLS,

    ive recently joined here and read your questions and concerns above and am really interested to hear how you are progressing with tamoxifen- are the side effects an issue as you’d feared or you e found a way to manage them? 
  • NewBoobsPLSNewBoobsPLS Panania, NSWMember Posts: 82
    Hi @Nannajay, i have been on it for a little while now and i have to say the only side effect i have (and not even sure if its that) is a short fuse. No patients.
    Other than this i have been great. The hormones are a little off, i.e. i cry at the drop of a hat some days but pretty good orherwise.
    There is light through the tunnel!
  • NannajayNannajay Canberra Member Posts: 12
    @NewBoobsPLS, that’s great to hear and I’m very happy for you. A short fuse is probably the stress of everything just as much as the drug, plus we’re all allowed a vice or two! 😜
Sign In or Register to comment.